Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 134, NWS Charleston, WV

July 18, 2012Barbour County, Randolph County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 18, 2012, 6:25 PM EDT for Barbour County, Randolph County, Upshur County, West Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 6:25 PM EDT (22:25 UTC)
Expired
Jul 18, 2012, 7:15 PM EDT
In force
50 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 165 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:28 PM EDTTSTM WND DMGBuckhannon, WVMULTIPLE TREES DOWN ON POWER LINES... POWER OUTAGES THROUGHOUT THE CITY OF BUCKHANNON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WUUS51 KRLX 182225
SVRRLX
WVC001-083-097-182315-
/O.NEW.KRLX.SV.W.0134.120718T2225Z-120718T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF AUDRA STATE PARK...
  NORTH CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELKINS...
  NORTHEASTERN UPSHUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BUCKHANNON...

* UNTIL 715 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AUDRA STATE PARK...AND
  MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELINGTON.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3894 7972 3874 8010 3903 8031 3910 8022
      3918 8011
TIME...MOT...LOC 2225Z 325DEG 19KT 3904 8011

$$

30
2 follow-up statements
504 
WWUS51 KRLX 182256
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT WED JUL 18 2012

WVC001-182306-
/O.CAN.KRLX.SV.W.0134.000000T0000Z-120718T2315Z/
BARBOUR WV-
656 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARBOUR COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 7972 3874 8010 3885 8018 3897 7998
      3896 7996 3898 7989 3902 7988 3903 7987
TIME...MOT...LOC 2256Z 325DEG 19KT 3891 7999

$$

WVC083-097-182315-
/O.CON.KRLX.SV.W.0134.000000T0000Z-120718T2315Z/
RANDOLPH WV-UPSHUR WV-
656 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL UPSHUR AND NORTH CENTRAL RANDOLPH COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COALTON...OR 8 MILES
WEST OF ELKINS...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 7972 3874 8010 3885 8018 3897 7998
      3896 7996 3898 7989 3902 7988 3903 7987
TIME...MOT...LOC 2256Z 325DEG 19KT 3891 7999

$$

30
854 
WWUS51 KRLX 182306
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
706 PM EDT WED JUL 18 2012

WVC083-097-182317-
/O.EXP.KRLX.SV.W.0134.000000T0000Z-120718T2315Z/
RANDOLPH WV-UPSHUR WV-
706 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UPSHUR AND NORTH
CENTRAL RANDOLPH COUNTIES WILL EXPIRE AT 715 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 7972 3874 8010 3885 8018 3897 7998
      3896 7996 3898 7989 3902 7988 3903 7987
TIME...MOT...LOC 2307Z 325DEG 19KT 3886 7995

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:47 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 18, 3:47 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT WED JUL 18 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY WITH SCATTERED
THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT...WHICH WILL
MOVE THROUGH THE AREA LATE FRIDAY NIGHT OR EARLY SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
SLOW MOVING COLD FRONT STILL TO THE NORTH OF THE CWA ACROSS
NORTHERN OHIO/IN AT 18Z. THIS FRONT WILL CONTINUE TO SLOWLY SAG
SOUTH TONIGHT...BEFORE STALLING OUT JUST TO THE NORTH OR ALONG THE
NORTHERN OHIO ZONES. OUT AHEAD OF THE
FRONT...HOT...MOIST...UNSTABLE AIR REMAINS IN PLACE...WITH
2500-4000J/KG SBCAPE OBSERVED ACROSS REGION. THIS COMBINED WITH WEAK
RIPPLES IN THE FLOW...AS WELL AS A BOUNDARY THAT IS MOVING WEST TO
EAST ACROSS THE CWA...HAS TRIGGERED CONVECTION THIS AFTERNOON OVER
THE AREA. OVERALL...THERE IS WEAK/LITTLE SHEAR OBSERVED ON AREA
SOUNDINGS...AND AS A RESULT...STORMS ARE MAINLY DIURNALLY
DRIVEN...AND NO AREAS OF WIDESPREAD ORGANIZATION ARE EXPECTED. AS
WITH CONVECTION THIS MORNING...HEAVY RAIN IS ALSO EXPECTED IN THE
MOIST ATMOS...WITH PW VALUES OF 1.8 TO OVER 2 INCHES. SMALL HAIL IS
POSSIBLE...BUT LARGE HAIL IS NOT TOO LIKELY AS FREEZING LEVEL IS UP
AROUND 16-17K FEET.

BULK OF CONVECTION WILL DIE OFF LATE TONIGHT WITH THE LOSS OF
DAYTIME HEATING. COULD BE SOME FOG DEVELOP TOWARDS DAYBREAK
ESPECIALLY IN AREAS THAT RECEIVE RAIN...BUT WILL ALLOW FOR EVE
SHIFT TO EVALUATE THIS. ALTHOUGH BULK OF CONVECTION WILL DIE DOWN
TONIGHT...DID ELECT TO LEAVE SLIGHT CHANCE TO CHANCE POPS IN THE
FORECAST DUE TO THE WARM MUGGY ATMOS AND THE FACT THAT MODELS
INDICATING SEVERAL WEAK RIPPLES CONTINUING TO MOVE THROUGH FLOW.

COLD FRONT WILL BE VERY SLOW TO MOVE INTO CWA TOMORROW. BUT WITH
THE HOT...HUMID...UNSTABLE ATMOSPHERE IN PLACE...COMBINED WITH
INCREASING WINDS IN THE VERTICAL...EXPECTING MORE SEVERE WEATHER.
BULK OF CWA IS IN A SLIGHT RISK FOR SEVERE AGAIN TOMORROW...WITH
DAMAGING WINDS THE PRIMARY THREAT. MODELS ARE HINTING AT AN
ORGANIZED COMPLEX TOMORROW EVENING AS A UPPER IMPULSE DIGS
SOUTHEAST...BUT STILL SOME UNCERTAINTY ON THIS.

AT THIS POINT...WITH INCREASED CLOUD COVER EXPECTED...AND WITH
APPROACHING FRONT...DID NOT COME UP WITH HEAT ADVISORY
CRITERIA FOR THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...THOUGH THE
BEST OVERALL DYNAMICS REMAIN NORTH OF THE FORECAST AREA THU
EVE...LARGE SCALE FORCING FOR ASCENT OVERSPREADS THE AREA AS A
VIGOROUS S/W TROUGH DROPS SE-WARD TOWARDS THE AREA. SFC FRONT WILL
STILL BE NORTH OF THE FORECAST AREA AND QUASI-STATIONARY AS A SFC
LOW PRESSURE RIDES ALONG FRONT TO THE WEST IN RESPONSE TO THE S/W
TROUGH. DESPITE THIS...CONVERGENCE ALONG THE NOSE OF STRENGTHENING
H850 JET OVER CENTRAL OHIO SHOULD BE ENOUGH TO INITIATE SOME STORMS
IN THIS AREA LATE AFTERNOON/EARLY EVE. STORM MOTIONS THEN WOULD TAKE
STORMS E/SE-WARD PRIMARILY OVER NORTHERN PART OF FA AND THEREFORE
WILL CONTINUE HIGHER POPS IN THIS AREA INITIALLY. SHOWERS/STORMS
SHOULD TRANSLATE SOUTHWARD/EASTWARD AS THE EVENING PROGRESSES.
POTENTIAL FOR SVR WX EXISTS THU EVE AS MARGINAL SHEAR AROUND
20-25KTS MOVES INTO NORTHERN SECTIONS OF AREA DURING EARLY EVE. WBZ
AND FZ HEIGHTS HOWEVER CONTINUE AROUND 14K-15KFT BUT WITH EL/S OF
~45KFT AND ABUNDANT LLVL MOISTURE...AS WITH TODAY...CANNOT RULE OUT
SOME LARGE HAIL. DCAPE VALUES HOWEVER PROGGED TO BE LESS VERSUS
TODAY/S VALUES...AND SFC-MID-LVL THETA-E DIFFERENCES ONLY AROUND 15C
AS OPPOSED TO TODAY/S 25C-28C DIFFS...SO DOWNBURST POTENTIAL NOT
QUITE AS HIGH AS TODAY AS WELL. HAVING SAID THAT...THE BEST THREAT
FOR STRONG WINDS SHOULD COME ACROSS SE OHIO...AS WITH THE SVR WX
THREAT IN GENERAL. HEAVY RAINFALL/DOWNPOURS WITH POTENTIAL FOR SOME
LOCALIZED FLOODING WILL ALSO ACCOMPANY SOME STORMS WITH SLOW STORM
MOTIONS OF 5-15KTS AND PWATS ONCE AGAIN APPROACHING 2.00 INCHES.

BY FRI MORNING THE S/W TROUGH DIGS FURTHER SOUTHWESTWARD WHICH
REFORMS/RETROGRADES SFC LOW FURTHER WEST...WHICH IN RESPONSE HANGS
THE FRONT UP FROM MAKING ANY REAL PROGRESS SOUTHWARD OVERNIGHT. AS
THIS LOW AND S/W TROUGH FINALLY BEGINS MOVING E/NE-WARD FRIDAY
DURING THE DAY...EXPECT A LULL IN PRECIP IN THE MORNING HOURS BEFORE
MORE STORMS FORM DURING THE AFTERNOON AS AREA REMAINS IN THE WARM
SECTOR OF SYSTEM AND H5 AXIS AND BETTER MOISTURE ROTATE THROUGH
AREA. POTENTIAL EXISTS AGAIN FOR SOME SVR WX FRIDAY
AFTERNOON...PRIMARILY ACROSS WESTERN ZONES...AS MARGINAL 0-6K SHEAR
OF AROUND 20-25KTS PUSHES INTO AREA. HEAVY RAINFALL AND SOME
LOCALIZED FLASH FLOODING MAY CONTINUE TO BE A CONCERN AS WELL WITH
HIGH PWATS...ESPECIALLY FOR LOCATIONS WHICH HAPPEN TO RECEIVE HEAVY
RAINFALL THU/THU EVE.

OVERNIGHT FRIDAY/SAT AM THE FRONT CONTINUES TO SLOWLY SAG SE-WARD
AND SHOULD BE LOCATED SOMEWHERE AROUND THE INTERSTATE 79 CORRIDOR BY
12Z SAT...BRINGING THE BULK OF HEAVIER ORGANIZED PRECIP ACTIVITY TO
AN END. DESPITE THIS...SLIGHT CHANCE/LOW CHANCE POPS WILL CONTINUE
FOR SAT AFTERNOON EARLY EVE AS LLVL MOISTURE REMAINS TRAPPED AND
LLVL LAPSE RATES STEEPEN A BIT. MAXES AND MINS THROUGH THE SHORT
TERM LOOK REASONABLE AND HAVE ONLY MADE MINOR TWEAKS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
OPERATIONAL EXTENDED NWP IN GOOD AGREEMENT REGARDING GENERAL
FEATURES DURING THIS PERIOD...WITH USUAL DIFFS IN STRENGTH AND
PLACEMENT. A RETURN TO A NORTHWEST FLOW PATTERN IS IN STORE FOR THE
AREA FOR THE SUN-WED TIME FRAME AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS OVER THE CENTRAL HIGH PLAINS WITH ANOTHER RIDGE OFF
THE SE ATLANTIC SEABOARD AND WEAK TROUGHING OVER NORTHEAST
CONUS...RESULTING IN VARIOUS AMPLITUDES OF WNW-NW FLOW ALOFT FOR THE
PERIOD. A SLOW WARMING TREND CAN BE EXPECTED THROUGH THE WEEKEND AND
MONDAY BUT TEMPS LOOK TO REMAIN JUST SLIGHTLY ABOVE NORMAL WITH
READINGS INTO THE UPPER 80S/LOWER 90S. SUNDAY SHOULD REMAIN DRY FOR
ALL AREAS EXCEPT THE EASTERN HIGH TERRAIN AS MOISTURE REMAINS
GENERALLY SOUTH AND EAST OF AREA. BY MONDAY AND TUESDAY MOISTURE
BEGINS TO SURGE BACK NORTHWARD AROUND PERIPHERY OF HIGH TO THE EAST
AND APPROACHING COLD FRONT SLATED FOR TUESDAY...WHICH WILL HALT THE
WARMING TREND AND BRING SLIGHTLY COOLER TEMPS IN THE MID/UPPER 80S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE INCREASING THIS AFTERNOON IN THE
HOT...HUMID...AND UNSTABLE ATMOSPHERE. EXPECT STRONG WINDS IN
VICINITY OF STORMS...AND BRIEF MVFR/IFR CONDITIONS. BULK OF
CONVECTION WILL DIE OFF AFTER 03Z...WITH A LOSS OF DAYTIME
HEATING. FOG DEVELOPMENT IS POSSIBLE TONIGHT...IN AREAS THAT
RECEIVE CONVECTION. ANY PATCHY MVFR/IFR FOG THAT DEVELOPS SHOULD
LIFT AFTER 13Z FOR A RETURN OF VFR AREA WIDE. HOWEVER...SHOWERS
AND STORMS WILL BE ON THE INCREASE AGAIN AFTER 15Z...WITH STRONG
WINDS ONCE AGAIN A THREAT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF THUNDERSTORMS AND ANY
CATEGORY CHANGES MAY VARY TODAY. FOG MAY DEVELOP TONIGHT IN AREAS
THAT RECEIVE PRECIPITATION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
MORE WIDESPREAD CONVECTION EXPECTED WEDNESDAY AFTERNOON AND
NIGHT AND AGAIN ON THURSDAY AND THURSDAY NIGHT...WITH IFR IN HEAVIER
SHOWERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-025-026-029.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...50/SL
NEAR TERM...SL
SHORT TERM...50
LONG TERM...50
AVIATION...SL
Hazardous weather outlook, Jul 18, 1:36 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
136 PM EDT WED JUL 18 2012

VAZ003-004-WVZ024-027-033>038-046-191745-
DICKENSON-BUCHANAN-MINGO-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-
136 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-WVZ005-006-013>015-025-026-191745-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-LOGAN-BOONE-
136 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-029-191745-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
GILMER-
136 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ028-030>032-039-040-047-191745-
BRAXTON-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
136 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 5:44 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT WED JUL 18 2012

WVZ031-032-040-182230-
BARBOUR WV-HARRISON WV-TAYLOR WV-
544 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL AFFECT HARRISON...NORTHERN BARBOUR AND
TAYLOR COUNTIES...

AT 539 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHWEST OF FAIRMONT TO 4 MILES NORTHWEST OF CLARKSBURG TO 14 MILES
WEST OF CLARKSBURG...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GRAFTON AROUND 600 PM AND KNOTTSVILLE
AROUND 615 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
113 AND 129.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3910 7997 3909 8011 3929 8051 3945 8034
      3944 8028 3940 8020 3941 8011 3939 8008
      3946 7993 3944 7989 3931 7989 3929 7986
      3924 7984

30
Special weather statement, Jul 18, 5:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
551 PM EDT WED JUL 18 2012

WVZ038-182230-
WEBSTER WV-
551 PM EDT WED JUL 18 2012

...HEAVY RAINFALL WILL AFFECT NORTHERN WEBSTER COUNTY...

AT 543 PM EDT...THUNDERSTORMS WERE DRIFTING OVER NORTHERN WEBSTER
COUNTY. A QUICK 1 TO 2 INCHES OF RAIN CAN BE EXPECTED WITH LOCALLY
HIGHER AMOUNTS. THE HEAVIEST RAIN CAN BE EXPECTED IN THE DIANA AREA.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3848 8033 3853 8057 3867 8050 3868 8049
      3865 8027

30
Local storm report, Jul 18, 5:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             DAVISVILLE              39.20N  81.50W
07/18/2012  E0.75 INCH       WOOD               WV   PUBLIC

&&

EVENT NUMBER RLX1200419

ARB
Special weather statement, Jul 18, 6:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT WED JUL 18 2012

OHZ075-076-083-085-086-WVZ007>011-182315-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-
PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
609 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JACKSON...EASTERN
ATHENS...EXTREME SOUTH CENTRAL VINTON...MEIGS...NORTH CENTRAL
JACKSON...NORTHERN GALLIA...NORTHWESTERN MASON...PLEASANTS...TYLER...
WASHINGTON AND WOOD COUNTIES...

AT 606 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
NORTHWEST OF ST. MARYS TO 7 MILES SOUTHEAST OF CHESTERHILL TO 7 MILES
NORTHEAST OF RUTLAND TO 4 MILES NORTH OF OAK HILL...MOVING SOUTHEAST
AT 15 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. EXCESSIVE
RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

THESE STORMS WILL BE NEAR SALEM CENTER AROUND 615 PM...VINTON AROUND
630 PM...TUPPERS PLAINS AROUND 645 PM...SISTERSVILLE AROUND 700 PM
AND PARKERSBURG AROUND 715 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 12 IN OHIO...AND BETWEEN MILE MARKERS 167 AND 186 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3958 8125 3958 8104 3955 8103 3960 8097
      3956 8080 3929 8131 3903 8171 3880 8222
      3898 8258 3904 8243 3903 8233 3909 8232
      3915 8217 3942 8195 3961 8136 3960 8129
      3961 8127

30
Special weather statement, Jul 18, 6:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT WED JUL 18 2012

WVZ039-040-047-182315-
BARBOUR WV-RANDOLPH WV-UPSHUR WV-
619 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANDOLPH...NORTHEASTERN
UPSHUR AND SOUTHERN BARBOUR COUNTIES...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF AUDRA STATE PARK...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR AUDRA STATE PARK AROUND 630 PM...ELLAMORE
AROUND 645 PM...COALTON AROUND 700 PM AND BEVERLY AROUND 715 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3891 7970 3870 8007 3910 8029 3911 8028
      3910 8025 3911 8024 3912 8023 3914 8023
      3920 8012

30
Local storm report, Jul 18, 6:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     2 ESE LORENTZ           39.00N  80.27W
07/18/2012  M49 MPH          UPSHUR             WV   AWOS

            KW22 SITE AT UPSHUR CO REGIONAL AIRPORT.

&&

EVENT NUMBER RLX1200420

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:40 AM EDTHeat AdvisoryRLXBoone, Cabell, Calhoun, Doddridge, Gilmer, Jackson and 12 more14 hr
Jul 18, 8:30 AM EDTFlash Flood WarningRLXDoddridge3 hr
Jul 18, 11:43 AM EDTSpecial Weather StatementRLXWayne47 min
Jul 18, 12:00 PM EDTSpecial Weather StatementRLXRaleigh60 min
Jul 18, 12:01 PM EDTSpecial Weather StatementRLXRaleigh59 min
Jul 18, 1:01 PM EDTSpecial Weather StatementRLXMingo29 min
Jul 18, 1:33 PM EDTSpecial Weather StatementRLXMason87 min
Jul 18, 1:39 PM EDTSpecial Weather StatementRLXCabell81 min
Jul 18, 1:48 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming42 min
Jul 18, 2:07 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming53 min
Jul 18, 2:10 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam65 min
Jul 18, 2:28 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming38 min
Jul 18, 2:40 PM EDTSpecial Weather StatementRLXJackson50 min
Jul 18, 3:24 PM EDTSpecial Weather StatementRLXRoane, Wirt, Wood51 min
Jul 18, 4:18 PM EDTFlash Flood WarningRLXRitchie, Wirt, Wood3 hr
Jul 18, 4:51 PM EDTSpecial Weather StatementRLXDoddridge39 min
Jul 18, 5:18 PM EDTSpecial Weather StatementRLXLewis42 min
Jul 18, 5:44 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor46 min
Jul 18, 5:51 PM EDTSpecial Weather StatementRLXWebster39 min
Jul 18, 6:09 PM EDTSpecial Weather StatementRLXWood66 min
Jul 18, 6:19 PM EDTSpecial Weather StatementRLXBarbour56 min
Jul 18, 6:35 PM EDTSpecial Weather StatementRLXWirt, Wood25 min
Jul 18, 7:08 PM EDTSpecial Weather StatementRLXJackson52 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.